Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 11, NWS Pocatello, ID

April 14, 2008

NWS Pocatello, ID issued this wind advisory at Apr 14, 2008, 4:03 AM MDT. It took effect at Apr 14, 2008, 11:38 AM MDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 4:03 AM MDT (10:03 UTC)
In effect from
Apr 14, 2008, 11:38 AM MDT
Expired
Apr 15, 2008, 10:16 PM MDT
In force
35 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 141003
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
403 AM MDT MON APR 14 2008

...A STRONG EARLY SPRING COLD FRONT WILL BRING WINDY CONDITIONS TO
THE SNAKE PLAIN AND EASTERN MAGIC VALLEY OVERNIGHT INTO TUESDAY...

IDZ017-020-021-142215-
/O.NEW.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
403 AM MDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE CENTRAL MOUNTAINS BY LATER
THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS THE
AREA THIS EVENING AND BE OUT OF EASTRN IDAHO BETWEEN MIDNIGHT AND 3AM
MDT. WINDS WILL SWITCH TO WEST AND SOUTHWEST AND GAIN STRENGTH AS
THE SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG WINDS ALOFT WILL
MIX DOWN TO THE VALLEY FLOOR. WINDS AT THEIR PEAK DURING THIS
EVENT ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 KTS WITH GUSTS TO
45 KTS. THE WINDS SHOULD BEGIN DIE DOWN LATER TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KPIH 141738
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1138 AM MDT MON APR 14 2008

...A STRONG EARLY SPRING COLD FRONT WILL BRING WINDY CONDITIONS
TO THE SNAKE PLAIN AND EASTERN MAGIC VALLEY OVERNIGHT INTO
TUESDAY...

IDZ017-021-151000-
/O.EXT.KPIH.WI.Y.0011.080414T1738Z-080416T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1138 AM MDT MON APR 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY. 

STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE INTO THE
EVENING HOURS. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
CAN BE EXPECTED MAINLY ALONG THE I-86 AND I-15 CORRIDORS. THE COLD
FRONT IS EXPECTED TO SWEEP ACROSS THE AREA THIS EVENING AND BE OUT
OF EASTERN IDAHO BETWEEN MIDNIGHT AND 3AM MDT. WINDS WILL SWITCH TO
WEST AND SOUTHWEST AND MAINTAIN STRENGTH AS THE SURFACE PRESSURE
GRADIENT TIGHTENS AND STRONG WINDS ALOFT WILL MIX DOWN TO THE
VALLEY FLOOR. THE WINDS SHOULD BEGIN DIE DOWN LATER TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ020-151000-
/O.CON.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1138 AM MDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE CENTRAL MOUNTAINS BY LATER
THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS THE
AREA THIS EVENING AND BE OUT OF EAST RN IDAHO BETWEEN MIDNIGHT AND
3AM MDT. WINDS WILL SWITCH TO WEST AND SOUTHWEST AND GAIN
STRENGTH AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG
WINDS ALOFT WILL MIX DOWN TO THE VALLEY FLOOR. WINDS AT THEIR
PEAK DURING THIS EVENT ARE EXPECTED TO BE SUSTAINED AT 25 TO
35 MPH WITH GUSTS TO 50 MPH. THE WINDS SHOULD BEGIN DIE DOWN LATER
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 150840
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
240 AM MDT TUE APR 15 2008

IDZ017-021-152100-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
240 AM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED ACROSS EASTERN IDAHO EARLY THIS
MORNING. WINDS HAVE BECOME WEST TO SOUTHWEST AND WILL CONTINUE IN
THIS DIRECTION ALL DAY. WINDS WILL CONTINUE TO STRENGTHEN AS THE
SURFACE PRESSURE GRADIENT TIGHTENS AND MIXING OF STRONG WINDS
ALOFT TO THE VALLEY FLOOR OCCURS. SUSTAINED WINDS OF 25 TO 35 MPH
WILL BE COMMON WITH SOME GUSTS IN THE 45 TO 50 MPH RANGE. BY LATE
THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH ACROSS THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ020-152100-
/O.CON.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
240 AM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED ACROSS EASTERN IDAHO EARLY THIS
MORNING. WINDS HAVE BECOME WEST TO SOUTHWEST AND WILL CONTINUE IN
THIS DIRECTION ALL DAY. WINDS WILL CONTINUE TO STRENGTHEN AS THE
SURFACE PRESSURE GRADIENT TIGHTENS AND MIXING OF STRONG WINDS
ALOFT TO THE VALLEY FLOOR OCCURS. SUSTAINED WINDS OF 25 TO 35 MPH
WILL BE COMMON WITH SOME GUSTS IN THE 45 TO 50 MPH RANGE. BY LATE
THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH ACROSS THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 152007
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MDT TUE APR 15 2008

IDZ017-020-021-160000-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
207 PM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH
SOME GUSTS IN THE 45 MPH RANGE. WINDS WILL DIMINISH ACROSS THE
ADVISORY AREA BY EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 152339
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
539 PM MDT TUE APR 15 2008

IDZ020-160045-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
539 PM MDT TUE APR 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIED DOWN TO BELOW ADVISORY CRITERIA THROUGHOUT THE
UPPER SNAKE RIVER PLAIN. LOW CLOUDS AND A SNOW/RAIN MIX HAVE MOVED
IN EFFECTIVELY ENDING THE WIND EVENT. OCCASIONAL GUSTS TO 25MPH
CAN BE EXPECTED FOR THE NEXT FEW HOURS.

$$

IDZ017-021-160600-
/O.EXT.KPIH.WI.Y.0011.000000T0000Z-080416T0600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
539 PM MDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF
THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SOME
GUSTS IN THE 45 MPH RANGE. WINDS WILL DIMINISH ACROSS THE ADVISORY
AREA BY MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 160416
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1016 PM MDT TUE APR 15 2008

...WINDS DIE DOWN AS GRADIENT LOOSENS OVER SERN IDAHO...


IDZ017-021-160530-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-080416T0600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1016 PM MDT TUE APR 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

TIGHT WIND GRADIENT THAT HAS PERSISTED FOR LAST 24 HOURS HAS
FINALLY RELAXED. WINDS HAVE DIED DOWN THROUGH MOST OF SERN IDAHO
WITH A FEW SPOTS REPORTING GUSTS OF 25MPH. THESES GUSTS WILL DIE DOWN
OVER THE NEXT FEW HOURS LEAVING CALM CONDITIONS FOR THE REMAINDER
OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:45 AM MDT, 18 minutes earlier.

Area forecast discussion, Apr 14, 3:45 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT MON APR 14 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE WEATHER FOR
EASTERN IDAHO IS TAKING A STRONG TURN OVER THE NEXT 24 TO 36
HOURS AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA LATER THIS
AFTERNOON INTO TONIGHT FOLLOWED BY AN UPPER LEVEL TROF THAT REALLY
WILL NOT CLEAR THE AREA UNTIL LATER WEDNESDAY. AHEAD OF THE
FRONT...SOUTHERLY WINDS HAVE ALREADY PICKED ACROSS THE SOUTHERN
PORTIONS OF THE FCST AREA AND WILL ONLY GET STRONGER DURING THE
DAY. EXPECT WINDS TO BE THE STRONGEST AFTER MIDNIGHT THROUGH MOST
OF TUESDAY. MODEL DATA POINTS TO WIND ADVISORY CONDITIONS FOR THE
SNAKE PLAIN AND EASTERN MAGIC VALLEY...WHILE LOCAL WIND SCHEME
POINTS TO SOME AREAS FLIRTING WITH A HIGH WIND WARNING. AT THIS
TIME...OPTED FOR ADVISORY LEVEL WINDS AND HAVE ISSUED WIND
ADVISORY FOR ALL 3 VLY ZONES FROM 9Z TUES THROUGH 0Z WED. CURRENT
FCST CALLS FOR SOUTHERLY WINDS OF 10 TO 20 KTS BY AFTN OVER MUCH
OF THE AREA SWITCHING TO WEST OR SOUTHWEST AFTER MIDNIGHT AFTER
FRONTAL PASSAGE. THERE IS GENERAL AGREEMENT THAT THE COLD FRONT
WILL ENTER THE CENTRAL MTNS BY LATER PM AND CLEAR THE ID/WY BORDER
SOMEWHERE AROUND 9Z. THE WINDS AT THEIR PEAK WITHIN THE ADVISORY
AREA ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 KTS WITH GUSTS UP
TO 45 KTS. WITH SOME HIGH AND MID MOISTURE MOVING INTO THE AREA
TODAY...ISOLATED TSTORMS ARE STILL EXPECTED TO DEVELOP OVER THE
CENTRAL MTNS DURING THE AFTN. SHEAR AND INSTABILITY PROFILES WOULD
INDICATE SOME DECENT STORM INTENSITY AND DEVELOPMENT...HOWEVER
WITH REALLY DRY SUB CLOUD LAYER AIR WOULD EXPECT ISOLATED ACTIVITY
PRODUCING LITTLE IF ANY RAIN AND SOME GUSTY DOWNDRAFT WINDS. AT
THIS TIME...NO SEVERE WEATHER IS EXPECTED. EXPECT A WARMER DAY AS
WELL AS WAA INCREASES. HAVE GONE CLOSER TO NGM MOS AS FCST AND
NAM/GFS MOS HAS BEEN RUNNING A TAD COOL THESE PAST COUPLE OF DAYS.
NEAR RECORDS HIGHS ARE EXPECTED AT KBYI AND KPIH. BURLEY HAS A
FCST HIGH OF 80 WITH A RECORD OF 81 AND POCATELLO HAS A FCST OF 78
WITH A RECORD OF 79. THE ATMOSPHERE WILL MOISTEN UP POST FRONTAL
TONIGHT AND THROUGH TUESDAY. BOTH GFS AND NAM INDICATE
PRECIPITATION WILL BE MOSTLY LIKELY IN THE MTNS SPECIFICALLY THE
NORTHERN AND CENTRAL MTNS. FCST GRIDS CONTINUE TO SHOW SLIGHT
CHC/LOW CHANCE POPS FOR THE VALLEY ZONES DURING THE DAY.
TEMPERATURES WILL BE MUCH COLDER...AS MUCH AS 30 DEGREES OR SO
BEHIND THE FRONT. BY TUESDAY EVENING AND NIGHT...TROF AXIS WILL
CROSS EASTERN ID KEEPING RAIN AND SNOW SHOWERS FOR THE MTNS AND
EASTERN FRINGES OF THE SNAKE PLAIN. WILL NEED TO WATCH PORTIONS OF
THE SNAKE PLAIN FOR A CONVERGENCE ZONE TYPE EVENT DURING THIS
TIME. FOR WEDNESDAY...NW FLOW DEVELOPS ON THE BACK SIDE OF UPPER
TROF. EXPECT SHOWERS TO CONTINUE OVER MAINLY THE NORTHERN AND
EASTERN MTNS. WINDS WILL WEAKEN CONSIDERABLY BUT SOME AREAS WILL
STILL SEE A BREEZE ON WED. AFTN TEMPS WILL RECOVER ONLY SLIGHTLY
ON WED WITH HIGHS IN THE 30S AND 40S WITH THE WARMEST SPOTS AROUND
50. KEYES

.LONG TERM...THURSDAY THROUGH MONDAY.
OVERALL WILL BE BETWEEN SYSTEMS ON THURSDAY AND IT SHOULD BE A DRY
DAY WITH WARMER TEMPERATURES FROM EARLIER IN THE WEEK.  NEXT PACIFIC
TROF COMES ON SHORE FRIDAY AND SHOULD CONTINUE WARMING AHEAD OF
SYSTEM WITH ONLY PRECIPITATION IN CENTRAL MOUNTAINS LATE IN DAY
POSSIBLE.  MOISTURE FROM SYSTEM MOVES IN SATURDAY BECOMING
WIDESPREAD AND SHOULD START TO SEE MUCH COLDER TEMPERATURES AGAIN
NEXT WEEKEND INTO MONDAY WITH A CHANCE OF RAIN AND SNOW DAILY.
TEMPERATURES WILL BE SEASONAL OR ABOVE NORMAL THURSDAY AND FRIDAY
THEN PROBABLY WELL BELOW NORMAL SATURDAY THROUGH MONDAY AS GFS AND
EC AGREE WITH THE COLD PATTERN BY NEXT WEEKEND.
GK

&&

.AVIATION...EXPECT VFR CONDITIONS THROUGH TODAY WITH GUSTY
SOUTHERLY WINDS BY THIS AFTERNOON IN SNAKE PLAIN TAF SITES. EXPECT
STRONG WINDS OVERNIGHT TONIGHT AND TUESDAY BEHIND PASSAGE OF
STRONG COLD FRONT.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 AM TO 6 PM MDT TUESDAY FOR IDZ017-020-021.

&&

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.